CSN Login
Members Online: 5

You are here

Partner of Hodgkin Lymphoma survivor

Mike33615
Posts: 1
Joined: Jul 2010

I met my partner almost a year after his treatment ended for Hodgkin Lymphoma. He's an amazing individual and I care for him dearly. I understand that I have no concept of what he went through but I'm trying to learn and understand as much as I possibly can. His diagnosis is excellent and his last CT scan shows that there is no signs of reocurrance. My question is this - he is totally holding back any kind of affection. He was told by his nurse when receiving chemo that he would not feel attractive after chemo and it would take time for it to come back. I want to be patient with him but need to know if this is common theme for cancer survivers? I don't want to push him and want to be there as much as I can for him but I'm also frustrated and torn as the right thing to do. We've only been together for 5 months and he's been cancer free for over a year now. I want to understand as much of mental and physical side affects as possible. Any advise? Suggestions on refrence materials that I can access?

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I'm glad you're here asking questions, it shows how much you care about him. As for the emotions that go with cancer it's hard to say. I was constantly afraid of the cancer coming back and I had a very hard time focusing on fully "living again". All my attention and consious thought was on this disease, and still is to a degree.

Try talking to him about it. Ask what he needs from you and what you can do to help him get through it. This is a wicked and viscious disease and can and sometimes does consume us. We forget about what it does to others who also deal with this disease.

Take it slow, don't push too hard, but you do need to talk about it. I hope this helps.

Beth

vinny59's picture
vinny59
Posts: 1032
Joined: Nov 2006

See if you a local chapter of Gilda's Club, they have excellent programs available, were you might be able to recieve some advice......... Vinny

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Mike..
Have you talked with your partner about medications he may be taking now or took during his treatment? Anti-anxiety meds can cause a person to have decreased desire for intimacy.Open communication between the two of you is soooo important.If you arn't gifted with the ability to read minds..then you need to talk, talk, talk! I have a gut feeling you will work this out...coming here is a sign you really have his best interest at heart....(smart guy)! (:
Sue

Subscribe to Comments for "Partner of Hodgkin Lymphoma survivor"